Alert archive / California / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 6, NWS Las Vegas, NV
NWS Las Vegas, NV issued this severe thunderstorm warning at Jun 26, 2006, 8:14 PM PDT for Inyo County, California. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2006, 8:14 PM PDT (03:14 UTC)
- Expired
- Jun 26, 2006, 8:45 PM PDT
- In force
- 31 min
- Issued by
- NWS Las Vegas, NV
- Area
- Counties, with a storm outline in the text
County Inyo County, CA
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 3.2 hours before the alert went out and 120 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5785 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KVEF 270315 SVRVEF CAC027-270345- /O.NEW.KVEF.SV.W.0006.060627T0314Z-060627T0345Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LAS VEGAS NV 814 PM PDT MON JUN 26 2006 THE NATIONAL WEATHER SERVICE IN LAS VEGAS HAS EXTENDED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL INYO COUNTY IN EASTERN CALIFORNIA... * UNTIL 845 PM PDT. * AT 805 PM PDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 14 MILES NORTHEAST OF PANAMINT SPRINGS...OR ABOUT 11 MILES SOUTHWEST OF STOVEPIPE WELLS...AND WAS MOVING SOUTH AT 10 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... PANAMINT SPRINGS AROUND 845 PM PDT... LAT...LON 3653 11717 3657 11739 3619 11758 3616 11723 $$ PIERCE
1 follow-up statement
000 WWUS55 KVEF 270348 SVSVEF SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LAS VEGAS NV 847 PM PDT MON JUN 26 2006 CAC027-270353- /O.EXP.KVEF.SV.W.0006.000000T0000Z-060627T0345Z/ INYO CA- 847 PM PDT MON JUN 26 2006 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL INYO COUNTY EXPIRED AT 845 PM PDT... THE LATEST RADAR AND SATELLITE DATA INDICATES THE SEVERE THUNDERSTORM OVER CENTRAL INYO COUNTY BETWEEN PANAMINT SPRINGS AND STOVEPIPE WELLS IS WEAKENING. GUSTY AND ERRATIC WINDS WILL CONTINUE UNTIL 915 PM AROUND PANAMINT SPRINGS AND STOVEPIPE WELLS AS THE STORM CONTINUES TO DISSIPATE. VISIBILITIES MAY CONTINUE TO BE REDUCED AT TIMES ALONG HIGHWAY 190 DUE TO BLOWING DUST AND SAND. LAT...LON 3653 11717 3657 11739 3619 11758 3616 11723 $$ PIERCE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Las Vegas, NV wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 3:00 PM PDT, 5 hours 14 minutes earlier.
Area forecast discussion, Jun 26, 3:00 PM PDT, 5 hours 14 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE LAS VEGAS NV 300 PM PDT MON JUN 26 2006 .SYNOPSIS...MOISTURE WILL SLOWLY INCREASE ACROSS THE SOUTHERN GREAT BASIN AND MOJAVE DESERT THROUGH THE MIDDLE OF THE WEEK RESULTING IN ISOLATED TO SCATTERED THUNDERSTORMS. TEMPERATURES WILL LOWER THROUGH WEDNESDAY...BUT STILL REMAIN ABOVE NORMAL. && .SHORT TERM...SOME CONVECTION FIRING THIS EVENING IN DIFFERENT PARTS OF THE CWA. ONLY A FEW CELLS BUT CERTAINLY IS ONLY A SMALL TASTE OF WHAT IS TO COME OVER THE NEXT SEVERAL DAYS. PW VALUES CONTINUE TO BUILD TO THE SOUTH AS A LOW OFF THE CALIFORNIA COAST IS HELPING TO STEER MOISTURE TO THE NORTH. THE MOISTURE IS RUNNING INTO A WEAK BLOCKING HIGH OVER CALIFORNIA THAT IS PREVENTING MOST OF THE MOISTURE FROM ADVECTING TO THE NORTH. ON TOMORROW THE HIGH WILL START TO HEAD TO THE EAST WHICH WILL ALLOW MORE MOISTURE TO MOVE INTO THE AREA. MODELS INDICATE LIFTED VALUES AT OR BELOW ZERO WITH PW VALUES BUILDING IN EXTREME SOUTHERN NEVADA TO ALMOST AN INCH BY LATE IN THE MORNING. ENDING UP BUMPING UP THE POPS A BIT ESPECIALLY FOR THE SOUTHERN THIRD. ON WEDNESDAY THINGS GET MORE INTERESTING AS THE HIGH CONTINUES TO MOVE TO THE EAST. THIS WILL STEER MUCH MORE MOISTURE UP INTO THE CWA. LIFTED ARE FORECAST TO BE NEAR MINUS 2 IN MANY PLACES WITH PW VALUES CROSSING OVER 1 INCH FOR THE SOUTHERN HALF. ALSO BUMPED UP POPS ON WEDNESDAY TO REFLECT HIGHER CONFIDENCE IN THE STORMS. .LONG TERM...MADE A FEW CHANGES IN THE EXTENDED DUE TO THE FACT THAT THE SOUTHWEST FLOW DOES NOT LOOK STRONG ENOUGH TO SUPPRESS THE HIGH AND PUSH THE MOISTURE EAST. WENT AHEAD AND INCREASED AREAL COVERAGE OF THUNDERSTORMS ON THURSDAY AND FRIDAY...BUT KEPT THE CURRENT 20 AND 30 POPS. HAVE ALSO KEPT MENTION OF THUNDERSTORMS OVER THE EASTERN THIRD OF THE CWA SATURDAY AND SUNDAY...BUT LOOKING AT THE GFS...ITS POSSIBLE MOISTURE COULD REMAIN OVER THE ENTIRE CWA. MADE ONLY MINOR CHANGES TO THE TEMPERATURE GRIDS WITH THE INCREASED CLOUD COVER. && .FIRE WEATHER...ISOLATED CONVECTION WILL CONTINUE THIS EVENING. ALTHOUGH COVERAGE IS VERY LIMITED SOME OF THE STORMS MAY CONTAIN DRY LIGHTENING. HUMIDITY AND PW VALUES WILL INCREASE TOMORROW WHICH SHOULD HELP LOWER THE CHANCE OF DRY THUNDERSTORMS. && .AVIATION...ISOLATED THUNDERSTORMS NEAR THE BEATTY AND PEACH SPRINGS CORRIDORS WILL CONTINUE THROUGH 03Z BEFORE DISSIPATING. BRIEF HEAVY RAIN AND STRONG GUSTY WINDS WILL BE POSSIBLE IN THESE AREAS ALONG WITH FREQUENT LIGHTNING. TAFS AND TWEBS ADEQUATELY DESCRIBE EXPECTED WEATHER CONDITIONS FOR AREA TERMINALS. SEE TAFS FOR KLAS... KVGT... KDRA... KBIH... KDAG... KEED. AVIATION DISCUSSION NOT UPDATED FOR AMENDED TAFS. && .VEF WATCHES/WARNINGS/ADVISORIES... .NV...NONE. .AZ...NONE. .CA...NONE. BELL/GORELOW HTTP://WEATHER.GOV/LASVEGAS
In the hours before
Local storm report, Jun 26, 3:10 PM PDT, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAS VEGAS NV
310 PM PDT MON JUN 26 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM TSTM WND DMG 16 SSE PEACH SPRINGS 35.30N 113.37W
06/25/2006 MOHAVE AZ CO-OP OBSERVER
SHELTER LIFTED AND SHOVED INTO TREE. BIG APRICOT TREE
BLOWN OVER. VERY LITTLE RAIN WITH BLOWING DUST AND SAND.
WIND SPEED ESTIMATED UP TO 65 MPH WITH HIGHER GUSTS.
EVENT DURATION 45 MINUTES.
&&
DMAKERThe office that day
Everything else NWS Las Vegas, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 7:36 PM PDT | Severe Thunderstorm Warning | VEF | Inyo | 39 min |
Nearby
Severe Thunderstorm Warnings in California, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.